Alert archive / North Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 2, NWS Bismarck, ND

January 9, 201621 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 9, 2016, 2:39 PM CST for 21 counties in North Dakota. It took effect at Jan 9, 2016, 8:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2016, 2:39 PM CST (20:39 UTC)
In effect from
Jan 9, 2016, 8:00 PM CST
Expired
Jan 10, 2016, 12:00 PM CST
In force
16 hr
Issued by
NWS Bismarck, ND
All 21 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 88 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WWUS43 KBIS 092039
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
239 PM CST SAT JAN 9 2016

...WIND CHILL ADVISORY IN EFFECT FROM THIS EVENING TO NOON CST
SUNDAY FOR PARTS OF NORTHWEST AND MOST OF CENTRAL NORTH DAKOTA...

.WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED THIS EVENING THROUGH
SUNDAY MORNING IN THE CROSBY...MINOT...GARRISON...BISMARCK AND
MANDAN...BELCOURT...CARRINGTON...JAMESTOWN...AND OAKES AREAS.
WINDS UP TO 10 MPH WILL COMBINE WITH VERY COLD AIR TEMPERATURES
TO PRODUCE DANGEROUS WIND CHILLS.

NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-100445-
/O.NEW.KBIS.WC.Y.0002.160110T0200Z-160110T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
239 PM CST SAT JAN 9 2016

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON CST
SUNDAY. 

* EXPECT WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO FROM THIS
  EVENING THROUGH SUNDAY MORNING...WITH THE COLDEST WIND CHILLS
  OCCURRING BETWEEN 4 AM AND 9 AM CST SUNDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

CJS
5 follow-up statements
336 
WWUS43 KBIS 100044
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CST SAT JAN 9 2016

...WIND CHILL ADVISORY IN EFFECT THROUGH NOON CST SUNDAY FOR
PARTS OF NORTHWEST AND MOST OF CENTRAL NORTH DAKOTA...

.WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED THROUGH SUNDAY MORNING
IN THE CROSBY...MINOT...GARRISON...BISMARCK AND MANDAN...BELCOURT...
CARRINGTON...JAMESTOWN...AND OAKES AREAS. WINDS UP TO 10 MPH WILL
COMBINE WITH VERY COLD AIR TEMPERATURES TO PRODUCE DANGEROUS WIND
CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN SUCH AS COVERING EXPOSED SKIN AND WEARING LAYERED CLOTHING.

NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-100845-
/O.CON.KBIS.WC.Y.0002.160110T0200Z-160110T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
644 PM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* EXPECT WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO FROM THIS 
  EVENING THROUGH SUNDAY MORNING...WITH THE COLDEST WIND CHILLS 
  OCCURRING BETWEEN 4 AM AND 9 AM CST SUNDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
860 
WWUS43 KBIS 100608
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1208 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY IN EFFECT THROUGH NOON CST SUNDAY FOR
PARTS OF NORTHWEST AND MOST OF CENTRAL NORTH DAKOTA...

.WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED THROUGH SUNDAY MORNING
IN THE CROSBY...MINOT...GARRISON...BISMARCK AND MANDAN...BELCOURT...
CARRINGTON...JAMESTOWN...AND OAKES AREAS. WINDS UP TO 10 MPH WILL
COMBINE WITH VERY COLD AIR TEMPERATURES TO PRODUCE DANGEROUS WIND
CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE
NOT TAKEN SUCH AS COVERING EXPOSED SKIN AND WEARING LAYERED CLOTHING.

NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-101415-
/O.CON.KBIS.WC.Y.0002.000000T0000Z-160110T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1208 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 35 BELOW ZERO THROUGH
  SUNDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KS
721 
WWUS43 KBIS 100940
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
340 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY CONTINUES UNTIL NOON CST TODAY FOR PARTS
OF NORTHWEST AND MOST OF CENTRAL NORTH DAKOTA...

.WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH SUNDAY
MORNING IN THE CROSBY...MINOT...GARRISON...BISMARCK AND MANDAN...
BELCOURT...CARRINGTON...JAMESTOWN...AND OAKES AREAS. WINDS UP TO
10 MPH WILL COMBINE WITH VERY COLD AIR TEMPERATURES TO PRODUCE
DANGEROUS WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF
PRECAUTIONS ARE NOT TAKEN SUCH AS COVERING EXPOSED SKIN AND
WEARING LAYERED CLOTHING.

NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-101800-
/O.CON.KBIS.WC.Y.0002.000000T0000Z-160110T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
340 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILLS WILL RANGE FROM 25 TO 35 BELOW ZERO THROUGH SUNDAY
  MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KS
601 
WWUS43 KBIS 101543
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
943 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY CONTINUES UNTIL NOON CST TODAY FOR PARTS
OF NORTHWEST AND MOST OF CENTRAL NORTH DAKOTA...

.WIND CHILLS AS LOW AS 30 BELOW ZERO WILL CONTINUE THROUGH LATE
THIS MORNING FROM CROSBY TO MINOT...GARRISON...BELCOURT...BISMARCK
AND MANDAN...CARRINGTON...JAMESTOWN AND OAKES. AS THE ACTUAL AIR
TEMPERATURES RISE...WIND CHILLS WILL IMPROVE TO AROUND 10 BELOW
ZERO BY EARLY THIS AFTERNOON.

NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-101800-
/O.CON.KBIS.WC.Y.0002.000000T0000Z-160110T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
943 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW TO 30 BELOW ZERO
  THROUGH LATE MORNING...WITH WIND CHILLS RISING TO AROUND 10
  BELOW ZERO BY EARLY THIS AFTERNOON.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

CJS
267 
WWUS43 KBIS 101808
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1208 PM CST SUN JAN 10 2016

...THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR PARTS OF
NORTHWEST AND CENTRAL NORTH DAKOTA HAS EXPIRED...

.WIND CHILLS HAVE RISEN TO AROUND 10 BELOW AS OF NOON CST AND
WILL CONTINUE TO SLOWLY INCREASE THIS AFTERNOON...SO THE WIND
CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE.

NDZ001>005-010>013-019>023-025-034>037-046>048-050-051-101915-
/O.EXP.KBIS.WC.Y.0002.000000T0000Z-160110T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1208 PM CST SUN JAN 10 2016

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILLS HAVE RISEN TO AROUND 10 BELOW AS OF NOON CST AND WILL
CONTINUE TO SLOWLY INCREASE THIS AFTERNOON.

$$

CJS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 2:39 PM CST, 0 minutes earlier.

Area forecast discussion, Jan 9, 2:39 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
239 PM CST SAT JAN 9 2016

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 230 PM CST SAT JAN 9 2016

COLD WEATHER WILL CONTINUE TONIGHT AND SUNDAY.

AS OF MID AFTERNOON...A NEAR-1030 MB SURFACE RIDGE IS CENTERED ON
THE CENTRAL DAKOTAS AND IS SLOWLY MOVING SOUTHEAST. THE LOW CLOUDS
/STRATUS/ THAT WERE IN PLACE LAST NIGHT AND THIS MORNING HAVE BEEN
THINNING AND DISSIPATING SINCE LATE MORNING...AND THE NEWER CLOUD
DEVELOPMENT THAT HAS OCCURRED WITH A SMALL AMOUNT OF WARMING IN
THE BOUNDARY LAYER THIS AFTERNOON SHOULD QUICKLY DECREASE BY SUN-
SET. THAT WILL LEAVE A MAINLY CLEAR SKY IN MOST AREAS TONIGHT AND
WITH RELATIVELY LIGHT WINDS AND THE CLOSE PROXIMITY OF THE SURFACE
RIDGE AXIS...CONDITIONS WILL BE FAVORABLE FOR RADIATIONAL COOLING.
WE USED A 12 UTC MULTI-MODEL BLEND WITH EMPHASIS ON THE MOS OUTPUT
TO BUILD THE LOW TEMPERATURE FORECAST TONIGHT...WITH MOST AREAS IN
THE TEENS BELOW ZERO. IT WILL BE COLDEST IN SOUTH CENTRAL ND SINCE
THAT AREA WILL BE IN CLOSEST PROXIMITY TO THE SURFACE RIDGE AXIS.

WE HAVE ISSUED ANOTHER WIND CHILL ADVISORY FOR PARTS OF NORTHWEST
AND MOST OF CENTRAL ND FROM 02 TO 18 UTC FOR WIND CHILLS OF -25 TO
-35 F BELOW. NOTE THAT WIND CHILL HEADLINES ARE ISSUED WITHOUT ANY
MINIMUM WIND-SPEED CRITERIA...SO EVEN THOUGH SURFACE WINDS WILL BE
UNDER 10 MPH IN MOST AREAS...THE -25 F WIND CHILL CRITERIA WILL BE
MET GIVEN AIR TEMPERATURES IN THE TEENS BELOW ZERO AND EVEN SLIGHT
AIR FLOW/LOW WIND SPEEDS.

BY SUNDAY...WARM AIR ADVECTION WILL BE ONGOING ALOFT AND THAT WILL
LIKELY PUSH HIGHS IN SOUTHWESTERN ND WELL INTO THE TEENS ABOVE. WE
EXPECT INCREASING CLOUD COVER AS WELL THOUGH...WHICH COULD END UP
MAKING OUR HIGH TEMPERATURE FORECAST OPTIMISTIC IN ALL AREAS GIVEN
THE COLD START AND WEAK MIXING IN THE MODIFYING ARCTIC AIR MASS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 155 PM CST SAT JAN 9 2016

THE MAIN CONCERNS FOR THE LONG TERM OCCUR SUNDAY NIGHT THROUGH
MONDAY NIGHT. AN ARCTIC FRONT LATE SUNDAY NIGHT INTO MONDAY WILL
BRING ANOTHER SURGE OF ARCTIC AIR...SOME LIGHT SNOW...AND WINDY
CONDITIONS WITH SOME BLOWING AND DRIFTING SNOW. DANGEROUS WIND
CHILLS ARE EXPECTED MONDAY NIGHT INTO TUESDAY MORNING.

SUNDAY NIGHT A FAST-MOVING SHORTWAVE ALOFT MOVES SOUTHEAST ACROSS
WESTERN AND CENTRAL NORTH DAKOTA COINCIDENT WITH A QUICK SHOT OF
WARM ADVECTION FROM THE WEST AHEAD OF THE ANTICIPATED ARCTIC FRONT.
THIS WILL BRING A CHANCE OF LIGHT SNOW TO THE FORECAST AREA. THE
BEST CHANCES OF LIGHT SNOW AMOUNTS (1/2 INCH OR SO) ARE OVER THE
WESTERN THIRD OF THE STATE.

ON MONDAY THE CHANCE OF LIGHT SNOW IS MORE WIDESPREAD ACROSS THE
STATE...AS A STRONGER UPPER LEVEL SHORTWAVE DIVES SOUTHEAST ACROSS
THE STATE - ASSOCIATED WITH AN ARCTIC COLD FRONT. WIDESPREAD LIGHT
SNOW AMOUNTS OF UP TO AN INCH OF SNOW EXPECTED. TODAY'S MODEL RUNS
REGARDING WINDS ARE NOT AS DIRE AS YESTERDAY'S MODEL RUNS...THOUGH
LIKELY JUST BELOW WIND ADVISORY CRITERIA. 3-HR PRESSURE RISES OF 4-5
MB ARE LIKELY...WITH H850 WINDS OF 35-40 KNOTS. NORTHWEST WINDS OF
20 TO 30 MPH WITH SOME AREAS OF LIGHT SNOW WILL LIKELY RESULT IN
DRIFTING SNOW AND SOME VISIBILITY REDUCTIONS IN PATCHY BLOWING SNOW.

THIS SCENARIO DOES NOT SEEM TO RISE TO WINTER WEATHER ADVISORY
HEADLINES...BUT THINKING THAT A SPECIAL WEATHER STATEMENT WILL BE
ISSUED ON SUNDAY AFTERNOON FOR THE SUNDAY NIGHT - MONDAY NIGHT
PERIOD...GIVEN CURRENT WIND CHILL HEADLINES. WILL MENTION IN THE
STATE FORECAST AND ALSO IN THE HAZARDOUS WEATHER OUTLOOK.

MONDAY NIGHT THE LIGHT SNOW TAPERS OFF TO FLURRIES...AND
OVERNIGHT LOW TEMPERATURES OF ZERO TO 10 BELOW ARE FORECAST.
DANGEROUS WIND CHILLS ARE FORECAST TO DEVELOP OVER NORTHERN
COUNTIES AND INTO THE NORTHERN JAMES RIVER VALLEY.

FOR THE REST OF THE WEEK...THE HUDSON BAY LOW IS PROMINENT WITH A
WEAK WESTERN RIDGE...KEEPING A DECENT NORTHEAST-TO-SOUTHWEST
TEMPERATURE GRADIENT ACROSS THE STATE. BY THE END OF THE WEEK THE
HUDSON BAY LOW BEGINS MOVING EAST AND ANOTHER LOW/TROUGH MOVES INTO
THE ROCKIES AND EMERGES INTO THE WESTERN PLAINS...BRINGING A SLIGHT
CHANCE OF LIGHT SNOW TO OUR AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 230 PM CST SAT JAN 9 2016

LINGERING MVFR CEILINGS SHOULD RAPIDLY THIN AND DISSIPATE BY THIS
EVENING...LEAVING WIDESPREAD VFR CONDITIONS OVERNIGHT INTO SUNDAY
MORNING. HOWEVER...WE DO HAVE A LITTLE UNCERTAINTY AS TO WHEN THE
RISK OF LOW CLOUDS WILL COMPLETELY END OVER FAR WESTERN ND.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO NOON CST SUNDAY
FOR NDZ001>005-010>013-019>023-025-034>037-046>048-050-051.

&&

SHORT TERM...CJS
LONG TERM...JV
AVIATION...CJS
Hazardous weather outlook, Jan 9, 12:12 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1212 PM CST SAT JAN 9 2016

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-101815-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1212 PM CST SAT JAN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL TEMPERATURES TO 35 BELOW ZERO ARE LIKELY TONIGHT INTO
SUNDAY MORNING. A WIND CHILL ADVISORY WILL LIKELY BE ISSUED LATER
TODAY FOR TONIGHT INTO SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORNING WIND CHILLS TO 35 BELOW ZERO SUNDAY MORNING.

ANOTHER SURGE OF ARCTIC AIR IS FORECAST MONDAY INTO TUESDAY.
PATCHY BLOWING SNOW IS POSSIBLE ON MONDAY. DANGEROUS WIND CHILLS
ARE ALSO POSSIBLE MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>020-031>034-040>045-101815-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
1212 PM CST SAT JAN 9 2016 /1112 AM MST SAT JAN 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER SURGE OF ARCTIC AIR IS FORECAST MONDAY INTO TUESDAY.
STRONG GUSTY WINDS...LIGHT FALLING SNOW AND SOME DRIFTING SNOW ARE
ALL POSSIBLE MONDAY. DANGEROUS WIND CHILLS ARE ALSO POSSIBLE
MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CJS

Nearby

Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.